zbMATH — the first resource for mathematics

More constructions of differentially 4-uniform permutations on \(\mathbb {F}_{2^{2k}}\). (English) Zbl 1401.94239
Summary: Differentially 4-uniform permutations on \(\mathbb {F}_{2^{2k}}\) with high nonlinearity are chosen as Substitution boxes in many block ciphers and some stream ciphers. Recently, L. Qu et al. [IEEE Trans. Inf. Theory 59, No. 7, 4675–4686 (2013; Zbl 1364.94565)] introduced a class of functions, which are called preferred functions, to construct a lot of infinite families of such permutations. In this paper, we propose a particular type of Boolean functions to characterize the preferred functions. On the one hand, such Boolean functions can be determined by solving linear equations, and they give rise to a huge number of differentially 4-uniform permutations over \(\mathbb {F}_{2^{2k}}\). Hence, they may provide more choices for the design of Substitution boxes. On the other hand, by investigating the number of these Boolean functions, we show that the number of CCZ-inequivalent differentially 4-uniform permutations over \(\mathbb {F}_{2^{2k}}\) grows exponentially when \(k\) increases, which gives a positive answer to an open problem proposed in Qu et al. (loc. cit.).

94B25 Combinatorial codes
94A60 Cryptography
Camellia; eSTREAM
Full Text: DOI
[1] Aoki K., Ichikawa T., Kanda M., Matsui M., Moriai S., Nakajima J., Tokita T.: Camellia: a 128-bit block cipher suitable for multiple platforms | design and analysis. In: Proceedings of SAC ’00. Lecture Notes in Computer Science 2012, pp. 39-56. Springer, Berlin (2001). · Zbl 1037.94540
[2] Biham E., Shamir A.: Differential cryptanalysis of DES-like cryptosystems. J. Cryptol. 4(1), 3-72 (1991). · Zbl 0729.68017
[3] Bracken C., Leander G.: A highly nonlinear differentially 4 uniform power mapping that permutes fields of even degree. Finite Fields Appl. 16(4), 231-242 (2010). · Zbl 1194.94182
[4] Bracken C., Tan C.H., Tan Y.: Binomial differentially \(4\)-uniform permutations with high nonlinearity. Finite Fields Appl. 18(3), 537-546 (2012). · Zbl 1267.94043
[5] Braeken A., Lano J., Mentens N., Preneel B.: SFINKS: a synchronous stream cipher for restricted hardware environments. In: eSTREAM, ECRYPT Stream Cipher Project, Report 2005/026 (2005). http://cr.yp.to/streamciphers/sfinks/desc.pdf.
[6] Carlet C.: Vectorial Boolean functions for cryptography, Boolean models and methods. In: Crama Y., Hamme P.L. (eds.) Mathematics, Computer Science, and Engineering. Cambridge University Press, Cambridge (2010). · Zbl 1209.94036
[7] Carlet C.: On known and new differentially uniform functions. In: Proceedings of the 16th Australasian Conference on Information Security and Privacy. Lecture Notes in Computer Science, vol. 6812, pp. 1-15 (2011). · Zbl 1279.94060
[8] Carlet C.: More constructions of APN and differentially \(4\)-uniform functions by concatenation. Sci. China Math. 56(7), 1373-1384 (2013). · Zbl 1336.11077
[9] Carlet C., Charpin P., Zinoviev V.: Codes, bent functions and permutations suitable for DES-like cryptosystems. Des. Codes Cryptogr. 15(2), 125-156 (1998). · Zbl 0938.94011
[10] Daemen J., Rijmen V.: The Design of Rijndael: AES—The Advanced Encryption Standard. Springer, Berlin (2002). · Zbl 1065.94005
[11] Dib S.: Asymptotic nonlinearity of vectorial Boolean functions. Cryptogr. Commun. 6(2), 103-115 (2014). · Zbl 1294.94041
[12] Dillon J.F.: Slides from Talk Given at Polynomials Over Finite Fields and Applications Held at Ban International Research Station, Banff (2006).
[13] Edel Y., Pott A.: A new almost perfect nonlinear function which is not quadratic. Adv. Math. Commun. 3(1), 59-81 (2009). · Zbl 1231.11140
[14] Hirschfeld J.W.P.: Projective geometries over finite fields, 2nd edn. Mathematical Monographs. Clarendon Press, Oxford (1998). · Zbl 0899.51002
[15] Knudsen L.: Truncated and higher order differentials. In: Fast Software Encryption (1994). Lecture Notes in Computer Science, vol. 1008, pp. 196-211 (1995). · Zbl 0939.94556
[16] Lachaud G., Wolfmann J.: The weights of the orthogonals of the extended quadratic binary Goppa codes. IEEE Trans. Inf. Theory 36(3), 686-692 (1990). · Zbl 0703.94011
[17] Li Y., Wang M., Yu Y.: Constructing differentially 4-uniform permutations over \({\mathbb{F}}_{2^{2k}}\) from the inverse function revisited (2012). http://eprint.iacr.org/2013/731.
[18] Li Y., Wang M.: Constructing differentially 4-uniform permutations over \({\mathbb{F}}_{2^{2m}}\) from quadratic APN permutations over \({\mathbb{F}}_{2^{2m+1}}\). Des. Codes Cryptogr. 72(2), 249-264 (2014). · Zbl 1319.94077
[19] Matsui M.: Linear cryptanalysis method for DES cipher. In: Advances in Cryptology—EUROCRYPT‘93. Lecture Notes in Computer Science 1994, vol. 765, pp. 386-397. Springer, Berlin (2001). · Zbl 0951.94519
[20] Qu L., Tan Y., Tan C., Li C.: Constructing differentially \(4\)-uniform permutations over \({\mathbb{F}}_{2^{2k}}\) via the switching method. IEEE Trans. Inf. Theory 59(7), 4675-4686 (2013). · Zbl 1364.94565
[21] Qu L., Xiong H., Li C.: A negative answer to Bracken-Tan-Tan’s problem on differentially \(4\)-uniform permutations over \({\mathbb{F}}_{2^n}\). Finite Fields Appl. 24, 55-65 (2013). · Zbl 1284.94102
[22] Tan Y., Qu L., Tan C., Li C.: New families of differentially 4-uniform permutations over \({\mathbb{F}}_{2^{2k}}\). In: Proceedings of Sequences and Their Applications. Lecture Notes in Computer Science, vol. 7280, pp. 25-39. Springer, Berlin (2012). · Zbl 1290.94034
[23] Tang D., Carlet C., Tang X.: Differentially 4-uniform bijections by permuting the inverse function. Des. Codes Cryptogr. (2014). doi:10.1007/s10623-014-9992-y. · Zbl 1329.94079
[24] Weng G., Tan Y., Gong G.: On Quadratic APN functions and their related algebraic objects. In: Proceedings of International Workshop on Coding and Cryptography, pp. 48-57 (2013).
[25] Yu Y., Wang M., Li Y.: A matrix approach for constructing quadratic APN functions. Des. Codes Cryptogr. 73, 587-600 (2014). · Zbl 1320.11122
[26] Yu Y., Wang M., Li Y.: Constructing differentially 4 uniform permutations from known ones. Chin. J. Electron. 22(3), 495-499 (2013).
[27] Zha Z., Hu L., Sun S.: Constructing new differentially 4-uniform permutations from the inverse function. Finite Fields Appl. 25, 64-78 (2014). · Zbl 1305.94084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.